MAUDE Adverse Event Report: SYNTHES GMBH REAM ROD / 3.8 BALL TIP 3.0 / 950 -S; REAMER

SYNTHES GMBH REAM ROD / 3.8 BALL TIP 3.0 / 950 -S; REAMER
Catalog Number 03.233.010S
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 during an procedure, surgical staff was not able to remove the rubber/silicone protective caps off the end of a 3.0mm reaming rod.The staff tried to remove it by pulling but they were unsuccessful.Ultimately, they used a knife to cut the protective caps off.The cap near the ball-tip end of the reaming rod left residual pieces on the reaming rod which were even more difficult to remove.The surgeon ultimately deemed the rod safe to use.A second reaming rod with different lot number was opened but ran into the same issue.That second rod was passed off the field so that it could be returned as part of this complaint.The fragments created were removed, but it was not easy to remove them.Surgery was completed successfully with a delay of 10 minutes.This report involves one (1) reaming rod / ø 3.8mm ball tip ø 3.0mm / 950mm - sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: supplier ¿ eptam west llc / inspected, packaged and released by: monument.Release to warehouse date: 28-jul-2023, expiration date: 30-jun-2033, part number: 03.233.010s, 3.0mm reaming rod, 950mm - sterile, lot number: 5588p66 (sterile), lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of this product that would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REAM ROD / 3.8 BALL TIP 3.0 / 950 -S
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18302535
Report Number8030965-2023-15559
Device Sequence Number15199596
Product Code HTO
UDI-Device Identifier10886982291844
UDI-Public10886982291844
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.233.010S
Device Lot Number5588P66
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAM ROD / 3.8 BALL TIP 3.0 / 950 -S
Patient Age69 YR
Patient SexMale